Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 5, NWS Corpus Christi, TX

March 17, 2017Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 17, 2017, 3:43 AM CDT for Kleberg County, Nueces County, Texas. It took effect at Mar 17, 2017, 11:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2017, 3:43 AM CDT (08:43 UTC)
In effect from
Mar 17, 2017, 11:00 AM CDT
Expired
Mar 17, 2017, 3:22 PM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS74 KCRP 170843
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
343 AM CDT Fri Mar 17 2017

...WIND ADVISORY IN EFFECT FOR THE SOUTHERN COASTAL BEND TODAY...

.South southeast to southeast winds will increase today over the
southern Coastal Bend. Winds between 20 and 30 mph with gusts to
40 mph will be possible.


TXZ242-243-171800-
/O.NEW.KCRP.WI.Y.0005.170317T1600Z-170317T2300Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
343 AM CDT Fri Mar 17 2017

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from 11 AM this morning to 6 PM CDT
this evening. 

* TIMING...Between 11 AM this morning and 6 PM this evening.

* WINDS...South southeast to southeast winds 20 to 30 mph with
  gusts to 40 mph.

* IMPACTS...Driving high profile vehicles may become difficult,
  especially over area bridges and elevated roadways. Strong winds
  may displace loose objects and could result in minor property
  damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
2 follow-up statements
338 
WWUS74 KCRP 171748
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
1248 PM CDT Fri Mar 17 2017

...WIND ADVISORY CONTINUES FOR SOUTHERN COASTAL BEND...

.Southeast winds should strengthen this afternoon across
especially the Southern Coastal Bend. Sustained wind speeds of 25
to 35 mph with gusts around 40 mph will be possible.

TXZ242-243-172300-
/O.CON.KCRP.WI.Y.0005.000000T0000Z-170317T2300Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
1248 PM CDT Fri Mar 17 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...Through late afternoon.

* WINDS...Sustained southeast 25 to 35 mph with gusts around 40
  mph.

* IMPACTS...Driving high profile vehicles may become difficult, 
  especially over area bridges and elevated roadways. Strong 
  winds may displace loose objects and could result in minor 
  property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

HART
833 
WWUS74 KCRP 172022
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
322 PM CDT Fri Mar 17 2017

TXZ242-243-172130-
/O.CAN.KCRP.WI.Y.0005.000000T0000Z-170317T2300Z/
Kleberg-Nueces-
Including the cities of Kingsville and Corpus Christi
322 PM CDT Fri Mar 17 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Corpus Christi has cancelled the
Wind Advisory. 

While southeast winds remain gusty...the significantly stronger
wind speeds are no longer expected. Thus...the Wind Advisory has 
been cancelled. Wind speeds may still strengthen slightly late 
this afternoon...but should remain below Wind Advisory thresholds.


$$

Hart

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 12:49 AM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 17, 12:49 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1249 AM CDT Fri Mar 17 2017

.DISCUSSION...

Updated for 06z aviation.

&&

.AVIATION...

MVFR ceilings will be possible at ALI/VCT/CRP overnight into early
Friday morning. Low clouds should mix out between 14z and 16z with
VFR conditions returning late morning into the afternoon hours.
Strong LLJ develops overnight, resulting in LLWS at the terminals
until LLJ mixes out mid morning. Gusty south to southeasterly
winds will be common in the afternoon, possibly in excess of 30
knots at CRP. Winds will subside around 00z/01z. Low clouds may
return at VCT before the end of the period and have included MVFR
ceilings beginning at 03z.

&&

.PREVIOUS DISCUSSION... /Issued 1002 PM CDT Thu Mar 16 2017/

DISCUSSION...Made slight adjustments downward for minimum
temperatures for the Victoria Crossroads tonight. Other than some
minor modifications to wind speed and sky cover, no major changes
were made for the update.

MARINE...Wind speeds are around 20 knots at buoy 19 and a little
lower at buoy 20. But with low level jet developing overnight,
expect the wind speeds will be at SCA levels for the offshore
waters through the night. No change to the current SCA.

PREVIOUS DISCUSSION... /Issued 638 PM CDT Thu Mar 16 2017/

DISCUSSION...See Aviation section for 00Z TAFs.

AVIATION...Gusty south-southeast winds will continue for the next
couple of hours over the coastal plains. Otherwise, VFR conditions
will exist over the region into the early overnight hours. Low
level jet strengthens to 40-45 knots late tonight and kept the
mention of low level wind shear in all of the TAFs from 09-10Z
through 15Z. MVFR ceilings will be possible over the inland
coastal plains from 09Z through mid morning, except for VCT area
where MVFR ceilings will linger until 18Z. VFR conditions will be
prevalent for Friday afternoon. Southerly winds will increase by
15Z and strengthen into the afternoon. Wind gusts over 30 knots
will be possible over the Coastal Bend in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    83  67  83  65  82  /   0   0  10  10  10
Victoria          83  63  83  62  82  /  10  10  10  10  10
Laredo            90  67  89  67  87  /   0   0  10  10  10
Alice             87  64  86  62  85  /   0   0  10  10  10
Rockport          81  68  81  67  79  /   0   0  10  10  10
Cotulla           90  64  87  63  86  /   0   0  10  10  10
Kingsville        88  65  84  64  85  /   0   0  10  10  10
Navy Corpus       81  69  79  68  79  /   0   0  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM...Waters from Port Aransas to Matagorda
     Ship Channel from 20 to 60 NM.

&&

TB/78...AVIATION
Hazardous weather outlook, Mar 16, 4:09 AM CDT, 23 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
409 AM CDT Thu Mar 16 2017

TXZ229>234-239>247-170915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
409 AM CDT Thu Mar 16 2017

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

There will be a moderate risk of rip currents along Mustang and
Padre Islands today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There will be a moderate risk of rip currents along Mustang and
Padre Islands on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-170915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
409 AM CDT Thu Mar 16 2017

This hazardous weather outlook is for the Middle Texas Coastal
Waters.

.DAY ONE...Today and Tonight

A small craft advisory has been issued for the offshore waters
beyond 20 nautical miles for late this afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:33 AM CDTSmall Craft AdvisoryCRP17 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.